It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=missy222;4152744]Hi Razo30,

I took Zocor 40 mg for many years until this last June when I started feeling really bad due to my muscle aches. I never had a problem for the first two years and then my last blood test showed my liver enzymes rising and my kidneys starting to fail. I quit taking Zocor even though my doctor wanted me to continue taking it. My cholesterol too was in the 300's when I was first prescribed it and it really did help to lower my numbers close to normal range, but at what cost to my physical well being? I still think I have permanent muscle damage from taking Simivastatin. I have recently started taking CoEnzyme Q-10 and plan to take red rice yeast supplements to lower my cholesterol.

By the way, how high were your liver enzymes (ALT AST)?

Take care,
Missy[/QUOTE]

Missy - High liver enzymes can be a real problem and signals liver damage. Maybe you can try taking half the dosage, after you check with your doctor. You can also try a very low dosage (5mg) of Crestor which is just as potent as Simvastatin. The Red Yeast Rice is similar to statins, the only problem is the muscle side effects are still possible and you don't know what your taking, because it's not FDA approved and Red Yeast Rice can be just as dangerous in high doses. CoEnzyme Q-10 is safe, as is taking Plant Sterols such as Cholestoff. A popular herb sold in most stores is known as "Milk Thistle". This will help heal your liver and can reverse the negative medication side effects. Some Pharmacy sites recommend this herb very highly to improve liver function.





All times are GMT -7. The time now is 01:13 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!